No. Methadone is not to be used with other opiates. It will block the receptors from accepting the oxycodone. If you are on the right dosage of methadone, no other pain control should be needed. Also, methadone is difficult to build a tolerance to so once you find that comfort zone, methadone will take care of your pain quite well for at least 24 hours. It can sneak up on you so give it time before re-dosing. Good luck to you. chris
Actually, Dr's do prescribe other opiates for breakthrough pain to people on Methadone. I have 30mg. oxycodone, (NOT oxycontin) for breakthrough pain and take around 100mg. Methadone a day, and i know of at least 3 other people that take methadone and oxycodone, lortab, for breakthrough also. It's kind of a weird thing, as Methadone is supposed to block other opiates, but there are many people that say that the other meds do help when taken along w/the methadone. I too, though, am of the school that Methadone, in the correct dosage, should be all that is needed, but if you are on a low dose and take enough of another med, it will bypass the methadone and can be helpful. It's been questioned by so many people and there have been so many different answers, even from Dr's, so I had to give this info, as Dr.'s do prescribe other meds along w/methadone. Not to be contradicting my friend Chris, as I agree the methadone should be enough in the right dosage.
Good luck figuring it out, I still really haven't. I do try to take the oxycodone in order to lower my dose of methadone tho, since i will have to get off of them eventually after surgeries, etc. Regarding that new suboxene patch we discussed, am thinking about looking into that Chris, will let you know if i end up trying it. Imttyler, how much methadone are you on? and how much percocet, just the regular 325?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2010 • 3 answers
Posted 10 Jun 2011 • 2 answers
Posted 6 Feb 2012 • 3 answers
Posted 7 Apr 2012 • 5 answers
Posted 13 May 2012 • 1 answer